It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-21-2012, 07:39 AM   #1
Junior Member
(female)
 
Join Date: Feb 2012
Location: US
Posts: 36
robineggs HB User
preventing yeast infection while on bactrim (antibiotics)

Hi there,

I was prescribed bactrim for a UTI. I am on second full day of taking them and I do feel much better! The only issue I am worried about is getting a yeast infection. I bought probiotics (ultimate flora- 50 billlion) and have been taking it 3 to 4 hours before taking my bactrim twice a day. Plus I am eating yogurt at least twice a day. I bought the ultimate flora at walgreens and I didn't realize it was "Best if refrigerated" until last night. I put it in the fridge immediately, but it was out of there for like a day and a half. Should I buy more or do you think it will be ok? It is expensive, so I don't want to, but will if I have to..

Do you ladies have any other suggestions?? I heard about poking holes in one of the probiotic pills and inserting it into your vagina....sounds weird, but is this a good preventative measure? Would it hurt anything? Ugh, I hate antibiotics.

Thanks...

 
Old 06-22-2012, 01:11 PM   #2
Veteran
(female)
 
Join Date: Jun 2007
Location: Texas
Posts: 361
golfhat HB Usergolfhat HB Usergolfhat HB User
Re: preventing yeast infection while on bactrim (antibiotics)

Call your doc and ask to be put on something that will help protect you.

Docs used to automatically prescribe a med when they put you on an antibiotic like for a bladder infection.

I have taken many antibitocs for years for sinus infec, pneumonia and uti's without getting a yeast infec.

But this last go around with levaquin killed my pneumonia and bladder infec but left me with a yeast infec.

i was eating yogurt but not soon enough.

If you are worried you should call the doc. But definitely eat the yogurt.
Look online as to WHEN to take a probiotic tho. If you take the probiotic near the antibiotic you are wasting your time.


They need to be separated by several hours!

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Yeast infection taking over my life! pinktx2011 Women's Health 4 06-22-2012 01:17 PM
Reoccuring UTI/BV/Yeast Infection Cycle eveninglightwri Women's Health 2 10-15-2011 11:01 AM
Yeast infection??? Help!! Bartsboss Women's Health 5 03-27-2010 08:17 AM
Is it really a yeast infection? I'm frustrated. Help! jenjen05 Women's Health 26 03-12-2010 12:38 PM
Antibiotics for BV cause yeast? ACHERON Women's Health 2 04-05-2009 03:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (54), Kszan (41), Titchou (39), twohands (23), Seraph (18), solofelix (16), janewhite1 (14), ladybud (12), sjb (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:15 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!